MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion were all anastomotic lesions in the same patient located in the moderately tortuous and severely calcified forearm loop shunt.A total of four symmetry balloon catheters were used in this procedure with two in the sizes 3.5-4/4t/90 and two 3.0-4/4t/90.As the 3.5-40 did not widen, they were changed to 3.0-40 and an attempt was made to increase the pressure, but it also did not widen.During the procedure, the balloons ruptured starting with the first device on the second inflation at 10 atmospheres, the second device on the first inflation at 10 atmospheres, the third device on the first inflation at 8 atmospheres, and the fourth device on the first inflation at 10 atmospheres.All four balloons were inflated for 30 seconds before they burst.The devices were successfully removed with the ruptures noted to be vertically separated in shape before they were replaced for another of the same model to complete the procedure.No complications reported, and patient status was good.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19977355
Report Number2124215-2024-50152
Device Sequence Number7075304
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029421129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/13/2024
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown